Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 49, NWS Detroit, MI

September 6, 2021

NWS Detroit, MI issued this small craft advisory at Sep 6, 2021, 9:53 AM EDT. It took effect at Sep 7, 2021, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2021, 9:53 AM EDT (13:53 UTC)
In effect from
Sep 7, 2021, 10:00 AM EDT
Expired
Sep 8, 2021, 4:00 AM EDT
In force
18 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

626 
WHUS73 KDTX 061353
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
953 AM EDT Mon Sep 6 2021

LHZ421-422-441>443-070200-
/O.NEW.KDTX.SC.Y.0049.210907T1400Z-210908T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
953 AM EDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
TUESDAY...

* WHAT...Expect sustained winds up to 19 knots from the 
  southwest with gusts up to 28 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to 
  Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 5 PM EDT Tuesday 
  with the largest waves expected around 9 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strong to severe thunderstorms Tuesday
  afternoon into Tuesday evening may lead to further stronger
  winds in excess of 34 knots and locally erratic waves in excess
  of 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-070200-
/O.NEW.KDTX.SC.Y.0049.210907T1400Z-210908T0200Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
953 AM EDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
TUESDAY...

* WHAT...Expect sustained winds up to 18 knots from the 
  southwest with gusts up to 27 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Lake St Clair. In Lake Erie, Michigan Waters of Lake 
  Erie from Detroit River to North Cape MI.

* WHEN...The maximum winds are expected around 6 PM EDT Tuesday 
  with the largest waves expected around 7 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strong to severe thunderstorms late Tuesday
  afternoon into Tuesday night may lead to further stronger winds
  in excess of 34 knots and locally erratic waves in excess of 4 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

IRL
6 follow-up statements
943 
WHUS73 KDTX 070130
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
930 PM EDT Mon Sep 6 2021

LHZ421-422-441>443-071415-
/O.CON.KDTX.SC.Y.0049.210907T1400Z-210908T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
930 PM EDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT
TUESDAY...

* WHAT...Expect sustained winds up to 19 knots from the 
  southwest with gusts up to 29 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 5 PM EDT Tuesday 
  with the largest waves expected around 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-071415-
/O.CON.KDTX.SC.Y.0049.210907T1400Z-210908T0200Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
930 PM EDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT
TUESDAY...

* WHAT...Expect sustained winds up to 18 knots from the 
  southwest with gusts up to 28 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 6 PM EDT Tuesday 
  with the largest waves expected around 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
849 
WHUS73 KDTX 071355
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
955 AM EDT Tue Sep 7 2021

LHZ421-422-441>443-080200-
/O.CON.KDTX.SC.Y.0049.210907T1400Z-210908T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
955 AM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 19 knots from the 
  southwest with gusts up to 29 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 5 PM EDT Tuesday 
  with the largest waves expected around 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strong to severe thunderstorms Tuesday
  afternoon into Tuesday evening may lead to further stronger
  winds in excess of 34 knots and locally erratic waves in excess
  of 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-080200-
/O.CON.KDTX.SC.Y.0049.210907T1400Z-210908T0200Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
955 AM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 18 knots from the 
  southwest with gusts up to 28 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 6 PM EDT Tuesday 
  with the largest waves expected around 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strong to severe thunderstorms late Tuesday
  afternoon into Tuesday night may lead to further stronger winds
  in excess of 34 knots and locally erratic waves in excess of 4
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

IRL
240 
WHUS73 KDTX 071924
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
324 PM EDT Tue Sep 7 2021

LCZ460-LEZ444-080800-
/O.EXT.KDTX.SC.Y.0049.000000T0000Z-210908T0800Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
324 PM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

* WHAT...Expect sustained winds up to 19 knots from the 
  southwest with gusts up to 27 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 7 PM EDT Tuesday 
  with the largest waves expected around 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strong to severe thunderstorms Tuesday
  afternoon into Tuesday evening may lead to further stronger
  winds in excess of 34 knots and locally erratic waves in excess
  of 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-422-441>443-080200-
/O.CON.KDTX.SC.Y.0049.000000T0000Z-210908T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
324 PM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 20 knots from the 
  southwest with gusts up to 29 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 5 PM EDT Tuesday 
  with the largest waves expected around 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strong to severe thunderstorms Tuesday
  afternoon into Tuesday evening may lead to further stronger
  winds in excess of 34 knots and locally erratic waves in excess
  of 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
053 
WHUS73 KDTX 080156
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
956 PM EDT Tue Sep 7 2021

LHZ421-422-441>443-080300-
/O.EXP.KDTX.SC.Y.0049.000000T0000Z-210908T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
956 PM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Wind gusts have generally dropped below 22 kts across the Lake
Huron nearshore waters and will continue to diminish through the
overnight hours. The Small Craft Advisories will therefore be
allowed to expire at 10 PM. 

$$

LCZ460-LEZ444-080800-
/O.CON.KDTX.SC.Y.0049.000000T0000Z-210908T0800Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
956 PM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WHAT...Expect sustained winds up to 28 knots from the 
  southwest with gusts up to 48 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 9 PM EDT Tuesday 
  with the largest waves expected around 9 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...locally higher winds and waves will be
  possible within any lingering thunderstorm activity this evening
  and overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
227 
WHUS73 KDTX 080210
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1010 PM EDT Tue Sep 7 2021

LHZ421-422-441>443-081415-
/O.NEW.KDTX.SC.Y.0050.210908T1400Z-210908T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
1010 PM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM EDT
WEDNESDAY...

* WHAT...Expect sustained winds up to 17 knots from the west 
  with gusts up to 27 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to 
  Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 11 AM EDT 
  Wednesday with the largest waves expected around 2 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-080800-
/O.CON.KDTX.SC.Y.0049.000000T0000Z-210908T0800Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
1010 PM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WHAT...Expect sustained winds up to 28 knots from the 
  southwest with gusts up to 48 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 10 PM EDT Tuesday 
  with the largest waves expected around 10 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
799 
WHUS73 KDTX 080823
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
423 AM EDT Wed Sep 8 2021

LCZ460-LEZ444-080930-
/O.EXP.KDTX.SC.Y.0049.000000T0000Z-210908T0800Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
423 AM EDT Wed Sep 8 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have generally diminished to below 20 knots this morning, 
therefore the Small Craft Advisory for the southern lakes was
allowed to expire.

$$

LHZ421-422-441>443-082000-
/O.CON.KDTX.SC.Y.0050.210908T1400Z-210908T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
423 AM EDT Wed Sep 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM EDT THIS AFTERNOON...

* WHAT...Expect sustained winds up to 17 knots from the west 
  with gusts up to 25 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 11 AM EDT today
  with the largest waves expected around 2 PM EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

KK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 5:52 AM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Sep 6, 5:52 AM EDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
552 AM EDT Mon Sep 6 2021

.AVIATION...

Clearing skies expected this morning in the wake of an overnight
cold frontal passage forced through by a sharp trough axis aloft.
Modest west flow includes some gusts near 20 knots this afternoon
with limited VFR diurnal cumulus based near 5000 ft. This wanes
overnight revealing periodic high cirrus. Winds diminish late and
back toward the southwest ahead of an approaching low pressure
system and an attendant cold front.

For DTW...Up to SCT coverage of afternoon cumulus, then mainly just
transient high cloud overnight. Borderline MVFR fills in Tuesday
morning well ahead of the next disturbance.

.DTW THRESHOLD PROBABILITIES...

* Low for ceiling at or below 5000 ft this afternoon and Tuesday
  morning.

&&

.PREV DISCUSSION...
Issued at 304 AM EDT Mon Sep 6 2021

DISCUSSION...

Early morning showers will move east and southeast of the area
before daybreak as vigorous shortwave over northern lower MI and
attending trough axis progress steadily through the region. Skies
will become mainly sunny today in the wake of this system with
decent mixing within subsidence region leading to wind gusts to 20
mph or more within the northwest flow that develops. This will
support high temperatures in the mid to upper 70s with a few 80
degree readings possible downwind of the Irish Hills in southern
portions of the forecast area. Mainly clear skies will then persist
into the overnight hours tonight as winds decouple and back to the
southwest. Minimum temperatures will range largely in the upper 40s
to lower 50s with milder readings expected within the typical heat
island realm of Metro Detroit.

A potent shortwave will be digging east/southeast through the far
northern Mississippi Valley by early Tuesday morning with this
system translating quickly through the northern Great Lakes from
Tuesday into Tuesday night. Gradient flow will increase in advance
of an approaching strong cold front with south to southwest wind
increasing throughout the day with gusts to 30 mph or more by the
afternoon hours. This will support a warm up in the lower to mid 80s
during the day with the warmest readings from I-69 where sunshine is
expected to be most abundant at this time.

Shower and thunderstorm chances will increase in the afternoon hours
as area of isentropic ascent in advance of the shortwave provides
lift for convection with the increasingly warm and moist southwest
flow leading some degree of instability into the region. This seems
to be most likely over northern portions of the forecast area given
00z model solutions. Showers/thunderstorms will then become likely
by evening as a strong cold front provides strong forcing as it
crosses the area with strong to severe storms quite possible.

Deep shear values of 50+ knots with modest veering with height and
rather strong WSW/W mid level flow will support organized convection
which should take the shape of a squall line in advance of the cold
front. The degree of instability remains the main question with this
upcoming event and will be determined in part by the degree of
cloudiness associated with the lead isentropic activity as main area
of showers/embedded thunder like brush the area to the north midday
and impact mainly the Saginaw Valley/northern Thumb regions.

At this time, it appears that a wedge of better moisture pooled in
advance of effective frontal boundary will support MLCAPES near 1500
J/kg. This should support a fairly robust line of scattered/broken
thunderstorms given the low level frontal forcing and upper support
that is expected as shortwave moves into lower MI. 00z model timing
suggests this activity will work into the Saginaw Valley in the late
afternoon/early evening hours and then progress south/southeast over
the rest of the forecast area during the evening with activity
ending over far southeast parts of the forecast area by midnight or
shortly thereafter. There is currently a Slight Risk of severe
thunderstorms forecast with damaging wind gusts expected to be the
most common hazard. Low level shear values currently forecast by
models, however, suggest a tornado cannot be ruled out. This will
depend greatly on how pre-convective trends in the atmosphere evolve
during the afternoon hours. Large hail will also be possible with a
storm or two.

Cooler (and quieter) conditions will then set up in the mid/late
week period as additional shortwave energy dig out a modest upper
trough over the Great Lakes/Northeast CONUS. Any shower activity
under the upper level cold pool should remain rather widely
scattered in nature and focused during the late day period on
Wednesday/Thursday. The upper trough translates rather quickly to
the east with largely zonal upper flow expected by next weekend.
This will allow for a warmup back to around 80 late in the forecast
period as several days with highs in the lower/mid 70s.

MARINE...

The cold front clears the region the first half of this morning
bringing an end to the rain. Waterspout potential lingers into mid-
morning before chances quickly drop off with daytime heating
reducing the lake-air temperature difference. Northwest winds
strengthen behind the front as this cooler airmass sets up a neutral
to slightly unstable thermal profile, which combined with a tighter
pressure gradient, allows gusts up to around 25kts across Lake Huron
through this afternoon. Winds begin to weaken by this evening as the
gradient relaxes with weak high pressure briefly building over the
central lakes. Active weather pattern continues into the midweek
period as another stronger low tracks across the Great Lakes region
second half of Tuesday. The associated strong cold front drops
through the region during the evening Tuesday generating widespread
showers and thunderstorms-some of which have the potential to be
strong to severe (strong wind gusts primary hazard).

HYDROLOGY...

A strong cold front will bring scattered to numerous thunderstorms
to the area mainly Tuesday afternoon through Tuesday evening. This
activity will produce heavy rainfall with rainfall totals ranging in
the half inch to one inch range north of the M-59 corridor with
amounts becoming progressively lower towards the Michigan and Ohio
state line. Flooding concerns should be limited to ponding of water
on area roadways and poorly drained areas. That said, the heavy rain
may be fairly widespread as the thunderstorms are expected to cross
the area in the form of a squall line during the evening.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....KK
DISCUSSION...DG
MARINE.......KDK
HYDROLOGY....DG

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 6, 3:24 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
324 AM EDT Mon Sep 6 2021

MIZ047>049-053>055-060>063-068>070-070900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-
324 AM EDT Mon Sep 6 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous thunderstorms are expected Tuesday afternoon
into evening as a strong cold front crosses the region. There is a
slight risk of severe thunderstorms with the main hazard being
damaging wind gusts to around 60 mph. A few storms may also produce
large hail to one inch in diameter. In addition, an isolated tornado
cannot be ruled out. Storms will move from northwest to southeast at
40 mph or more.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ075-076-082-083-070900-
Washtenaw-Wayne-Lenawee-Monroe-
324 AM EDT Mon Sep 6 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous thunderstorms are expected Tuesday evening as
a strong cold front crosses the region. There is a marginal risk of
severe thunderstorms with the main hazard being damaging wind gusts
to around 60 mph. Storms will move from northwest to southeast at 40
mph or more.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
324 AM EDT Mon Sep 6 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous thunderstorms are expected on Tuesday as a
strong cold front crosses the region. Some of these storms may be
severe with the main hazard being damaging wind gusts to 50 knots.
Storms will move from northwest to southeast at near 40 knots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:42 AM EDTSpecial Weather StatementDTXMonroe, Wayne48 min

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.